Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 11, 2021, 1:32 PM EDT for Hendry County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 1:32 PM EDT (17:32 UTC)
- Expired
- Aug 11, 2021, 2:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Hail
- 0.25 in
- Wind
- 40
County Hendry County, FL
The radar
The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2799 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177
WWUS82 KMFL 111732
SPSMFL
Special Weather Statement
National Weather Service Miami FL
132 PM EDT Wed Aug 11 2021
FLZ063-066-067-070-111815-
Hendry FL-Inland Collier County FL-Inland Palm Beach County FL-
Glades FL-
132 PM EDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of north central
Collier, Hendry and west central Palm Beach Counties through 215 PM
EDT...
At 132 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 7 miles southwest of Lake Harbor to near Hendry
Correctional. Movement was west at 5 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Clewiston, Ave Maria, Montura, Immokalee, Lake Harbor, Hendry
Correctional, Devils Garden, Harlem, Sunniland and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2679 8100 2671 8127 2645 8143 2618 8152
2618 8123 2640 8101 2664 8074
TIME...MOT...LOC 1732Z 087DEG 5KT 2660 8089 2634 8120
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
Hadi/WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 8:28 AM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 11, 8:28 AM EDT, 5 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 828 AM EDT Wed Aug 11 2021 ...Morning Update... .UPDATE... Overall drier this morning compared to yesterday with just a few isolated showers (and a rumble of thunder or two) across the Atlantic waters and mainland So FL this morning. The 12z RAOB hot off the presses tells the story. Although the lower and mid levels are plenty moist, drier air is being advected from the northwest generally at or above 400mb this morning. This will initially limit convection, however, with the cooler/drier air advecting aloft, instability is rather moderate this morning with CAPE values just shy of 3500 J/KG. All that in mind, the thinking is we will have convective development along the Atlantic sea breeze this afternoon across the interior/Lake Okeechobee region. With the instability in place a couple of updrafts could become strong, however, the drier air aloft may limit vertical extent for hail. At this juncture, gusty winds and brief heavy rainfall look to be the biggest concern interior and SW Coast later this afternoon. But again this looks to be the exception rather than the rule and widespread strong thunderstorms aren't currently anticipated. && .PREV DISCUSSION... (Issued 752 AM EDT Wed Aug 11 2021) ..12z Aviation Update... AVIATION(12Z TAFS)... Isolated showers or perhaps a storm or two will again be possible this morning over the Atlantic terminals, although coverage appears to be less than that of yesterday. Convection will develop again west of the Atlantic terminals this afternoon. The only lower confidence location is PBI as they may hang onto showers/storms an hour or two longer than locations further south. APF will start off mostly quiet, but convection around the terminal is anticipated later this afternoon. Otherwise, VFR and light to moderate easterly winds expected. PREV DISCUSSION... (Issued 220 AM EDT Wed Aug 11 2021) .Wind and Rain Impacts from Fred Possible Friday into This Weekend... SHORT TERM (Today and Thursday)... High pressure continues to dominate across the region with an upper level Low to the east over the Bahamas. Ridging across the area will keep light to moderate easterly flow across the area with a similar pattern across South Florida. Showers and thunderstorms will be possible over the Atlantic waters and the east coast during the morning hours, then the easterly flow and sea breeze will allow for convection to shift towards the interior and Gulf coast in the afternoon. Diurnal heating combined with cool 500mb temps of -7.5 to 8C and modest lapse rates will allow for the potential of an isolated strong thunderstorm over the interior and Gulf coast in the afternoon. An isolated strong wind gusts, heavy rainfall, and localized flooding are once again with strongest thunderstorm activity. A similar pattern is in store for Thursday with a typical summertime pattern with easterly flow across the area. Showers and storms over the Atlantic waters and east coast in the morning before shifting towards the interior and Gulf coast in the afternoon and evening. High temperatures in the 90s with heat index values in the upper 90s and low 100s each afternoon. LONG TERM... Thursday night and Friday: A zonally elongated mid-level ridge will prevail across the central and western Atlantic ocean to our north. This will support surface high pressure across South Florida. A modest east to southeast wind regime will evolve through the lower and mid troposphere as a result. Aloft, an upper trough should meander about the eastern Gulf of Mexico bringing southwesterly winds aloft but causing no impacts to sensible weather. The newly formed Tropical Storm Fred is forecast to progress along the northern side of Cuba before approaching the Florida Straits late in the period. Given the robust pressure gradient between the ridge to our north and Fred to our south look for somewhat breezy conditions to evolve on Friday. This is especially true across the southern Atlantic waters and adjacent coastal interface where sustained speeds exceeding 20 knots are possible. Otherwise given the easterly flow regime and increasing moisture envelope ahead of Fred may see some fast moving showers from time to time. Temperatures look to remain seasonal. Friday night through Saturday night: Our focus turns to Tropical Storm Fred as it approaches the Florida Straits on Friday evening. The ensemble guidance is in decent agreement in bringing Fred near our area on Saturday as the system moves along the southwest periphery of the previously mentioned subtropical ridge. This track suggests the potential for wind and rain impacts for at least parts of the area on Friday evening into Saturday. There is less confidence in the intensity forecast however owing to 1) uncertainty in Fred's structure after interaction with Hispaniola and Cuba; and 2) the extent to which southwesterly shear from the upper trough may impinge on the system as it gains latitude. So what this means is that it's really too early to get specific regarding the exact timing, location, and magnitude of any potential impacts across South Florida. This is a reminder that folks should continue with their typical level of vigilance and preparedness, and keep up with the latest forecast information from the National Hurricane Center and NWS Miami. Sunday through Tuesday: Fred is forecast to move north of the area bringing an end to any potential wind impacts early in the period. However a fetch of southerly moisture may remain suggesting some potential for better than climatological rain chances persisting for at least some of this time. However didn't stray from the blended and statistically weighted guidance owing to low confidence in the forecast evolution during this time. Temperatures should remain seasonal. AVIATION(06Z TAFS)... Mainly VFR conditions will prevail throughout the period. Easterly breeze with showers over the Atlantic waters moving towards the east coast terminals throughout the morning. Brief periods of low cigs or reduced vis in any shower that moves directly over a terminal with showers this morning. This afternoon, seabreeze pushes convection towards the interior and Gulf coast with VCTS for Naples this afternoon. MARINE... High pressure continues with light to moderate easterly winds. Scattered showers and thunderstorms are possible each day with locally higher winds and seas possible near and in any showers and storms. Tropical Storm Fred is forecast to move generally west-northwest through the western Atlantic and towards the Florida peninsula late this week and into the upcoming weekend. However, uncertainty remains on the timing, location and magnitude of impacts. Continue to monitor the latest forecast as hazardous marine conditions may be possible late this week and weekend. BEACHES... The rip current risk will gradually increase across the east coast beaches this week as easterly winds strengthen. By this weekend, the beach conditions could become increasingly hazardous due to Tropical Storm Fred. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 91 80 90 / 20 40 50 70 West Kendall 78 92 78 90 / 20 40 50 70 Opa-Locka 79 92 78 90 / 20 40 50 70 Homestead 79 89 78 89 / 20 40 60 70 Fort Lauderdale 80 89 80 89 / 20 40 50 70 N Ft Lauderdale 80 90 80 90 / 20 40 50 70 Pembroke Pines 79 90 78 89 / 20 40 50 70 West Palm Beach 78 91 78 90 / 20 40 50 70 Boca Raton 79 91 79 90 / 20 40 50 70 Naples 76 92 76 92 / 20 50 30 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 11, 9:35 AM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 935 AM EDT Wed Aug 11 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 935 AM EDT Wed Aug 11 2021 ...Scattered Thunderstorms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered showers and thunderstorms will be possible today with the greatest coverage anticipated over the interior and Gulf coast region. The primary threats will be locally strong wind gusts, frequent lightning, and localized flooding. Flooding: Localized flooding from heavy rainfall will be possible today, mainly across metro portions of Southwest Florida. Wind: A few storms could become strong and may be capable of producing wind gusts in excess of 45mph. Waterspouts: Waterspouts will be possible with showers and thunderstorms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered showers and thunderstorms will be possible through this week, primarily over the interior and western portions of South Florida. Locally gusty winds, waterspouts, localized flooding, and frequent lightning strikes may accompany this activity. The rip current risk may increase along the Atlantic beaches of South Florida this week as easterly winds strengthen across the region. Tropical Storm Fred is forecast to move west-northwestward across the western Atlantic waters and approach South Florida late this week into the weekend. It is really too early to get specific regarding the exact timing, location, and magnitude of any potential impacts across South Florida. This is a reminder that folks should continue with their typical level of vigilance and preparedness, and keep up with the latest forecast information from the National Hurricane Center and NWS Miami. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 11, 1:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
132 PM EDT Wed Aug 11 2021
FLZ063-066-067-070-111815-
Hendry FL-Inland Collier County FL-Inland Palm Beach County FL-
Glades FL-
132 PM EDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of north central
Collier, Hendry and west central Palm Beach Counties through 215 PM
EDT...
At 132 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 7 miles southwest of Lake Harbor to near Hendry
Correctional. Movement was west at 5 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Clewiston, Ave Maria, Montura, Immokalee, Lake Harbor, Hendry
Correctional, Devils Garden, Harlem, Sunniland and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2679 8100 2671 8127 2645 8143 2618 8152
2618 8123 2640 8101 2664 8074
TIME...MOT...LOC 1732Z 087DEG 5KT 2660 8089 2634 8120
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Hadi/WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:49 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Aug 11, 1:55 PM EDT | Special Marine Warning | MFL | 35 min | |
| Aug 11, 2:09 PM EDT | Special Weather Statement | MFL | Hendry | 36 min |
| Aug 11, 2:15 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Aug 11, 2:26 PM EDT | Special Marine Warning | MFL | 34 min | |
| Aug 11, 3:06 PM EDT | Special Marine Warning | MFL | 39 min | |
| Aug 11, 3:40 PM EDT | Special Weather Statement | MFL | Glades | 50 min |
| Aug 11, 4:17 PM EDT | Special Weather Statement | MFL | Monroe | 43 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.